MAUDE Adverse Event Report: COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA

COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Catalog Number J-CRBS-184000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vaginal Mucosa Damage (2124); Genital Bleeding (4507)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer address = (b)(6).E3: occupation = unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the placement of the 'cook cervical ripening balloon w/stylet' caused slight vaginal mucosal damage and vaginal bleeding to the patient, which was not severe.The complaint device was placed as a result of the previous 'cook cervical ripening balloon w/stylet' rupturing and leaking.The balloon was placed by hand.The procedure (cervical maturation) was completed with the complaint device and no additional treatment was performed.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.¿a follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, the placement of the 'cook cervical ripening balloon w/ stylet' caused slight vaginal mucosal damage and vaginal bleeding to the patient, which was not severe.The complaint device was placed as a result of the previous 'cook cervical ripening balloon w/stylet' rupturing and leaking.The balloon was placed by hand.The procedure (cervical maturation) was completed with the complaint device and no additional treatment was performed.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation.A search of the device history record found no related non-conformances reported for lot.A complaint history database search showed one other complaint associated with the failure mode for the complaint device for lot.Due to the individual nature of the manufacturing and inspection process for the devices in the lots, it is unlikely that these events are an indication of device issue within the entire lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in-house or in-field.Cook has concluded that the device was manufactured to specification.Cook also reviewed product labeling.The ifu [t_j-ccrb_rev3; 'cook cervical ripening balloon'] supplied with the device states the following in consideration of the reported failure mode: 'how supplied: upon removal from the package, inspect the product to ensure no damage has occurred.' the complaint device was not returned; therefore, no functional testing or visual inspections could be performed.The complaint was confirmed based on customer testimony.Based on the available information, the cause for this event cannot be traced to the complaint device.The most probable cause of this event was related to patient factors.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
COOK CERVICAL RIPENING BALLOON W/STYLET
Common Device Name
PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17931964
Report Number1820334-2023-01383
Device Sequence Number17760370
Product Code PFJ
UDI-Device Identifier00827002198913
UDI-Public(01)00827002198913(17)240323(10)13842257
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Catalogue NumberJ-CRBS-184000
Device Lot Number13842257
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer11/17/2023
12/20/2023
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date11/21/2023
01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age26 YR
Patient SexFemale